MAUDE Adverse Event Report: ZOLL MEDICAL CORPORATION X SERIES; DEFIBRILLATOR/PACEMAKER

ZOLL MEDICAL CORPORATION X SERIES; DEFIBRILLATOR/PACEMAKER
Model Number X SERIES
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 11/06/2021
Type of Reportable Event Serious Injury
Event or Problem Description
Complainant alleged that while defibrillating a (b)(6) -year-old male patient, after removing the electrode pads, burns were found on the patient's skin.Complainant indicated that the clinician obtained another device to continue treating the patient.Complainant indicated that the patient sustained third degree burns.
 
Additional Manufacturer Narrative
Zoll medical corporation has not received the product for evaluation and this complaint is still under investigation.
 
Additional Manufacturer Narrative
The electrode pads used were not returned to zoll medical corporation for evaluation.The clinical logs were not available and no pictures of the reported burns were provided.After further review of the facts provided by the customer, it was deteremined that the device was being used incorrectly by the user.The customer's report stated that the patient was burned after an extended period of pacing the patient (19 hours) using onestep complete electrode pads.According to the onestep cpr complete instructions for use, non-invasive temporary pacing information states: onestep pacing is function with r series only and is intended for emergency pacing only.Electrodes should be replaced after 24 hours of use or 8 hours of pacing to maximize patient benefit.Trnscutaneous pacing longer than 30 minutes may cause burns to the skin.Burns occurring during pacing are an anticipated outcome and are anticipated to occur if electrodes are used outside of the ifu recommendations.Analysis of reports of this type has not identified an increase in trend.

Brand Name
X SERIES
Common Device Name
DEFIBRILLATOR/PACEMAKER
Manufacturer (Section D)
ZOLL MEDICAL CORPORATION
269 mill road
chelmsford MA 01824
Manufacturer Contact
269 mill road
chelmsford, MA 01824
9784219552
MDR Report Key12928333
Report Number1220908-2021-04207
Device Sequence Number5020418
Product Code MKJ
UDI-Device Identifier00847946017019
UDI-Public00847946017019
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K112432/P160
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Model NumberX SERIES
Device Catalogue NumberX SERIES
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/12/2021
Supplement Date Received by Manufacturer11/12/2021
Initial Report FDA Received Date12/03/2021
Supplement Report FDA Received Date01/17/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age77 YR
Patient SexMale